MAUDE Adverse Event Report: DEPUY MITEK LLC US NIT MENSCL SUT NDL W2-0 OC 5PK; POLYDIOXANONE SUTURE

DEPUY MITEK LLC US NIT MENSCL SUT NDL W2-0 OC 5PK; POLYDIOXANONE SUTURE
Model Number 228145
Medical Device Problem Code Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that the orthocord sutures that normally come (3 envelope in total) were not inside, only the nitinol needle.Silver inner package was received without the needle nor the needle package.However, a photo was provided by the customer with the needle package missing the sutures, based on that; the customer complaint was confirmed.A manufacture investigation was performed and its most probable that the customer may have fallen the sutures after the pouch opening.As per pfmea an complaint reviews, the occurrence for this type of issue is below than the maximum occurrence allowed for this kind of effect.Since the needle package was not received for evaluation, we cannot determine a possible root cause for the issue experienced by customer.A manufacturing record evaluation was performed for the finished device [3l87866] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot : a manufacturing record evaluation was performed for the finished device [3l87866] number, and no non-conformances were identified.
 
Event or Problem Description
It was reported by the affiliate that during an arthroscopy when the package of the nit menscl sut ndl w2-0 oc 5pk was opened it was noted that the suture that normally come in an envelope, were not inside only the nit menscl sut ndl w2-0 oc 5pk.It was further reported that the package was sealed and not damaged and the security seal was not broken.During in-house engineering evaluation, it was determined that the silver inner package was received without the needle nor the needle package.It was not reported if there was a delay or if a spare device was available for use.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
NIT MENSCL SUT NDL W2-0 OC 5PK
Common Device Name
POLYDIOXANONE SUTURE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9997494
Report Number1221934-2020-01239
Device Sequence Number3699854
Product Code NEW
UDI-Device Identifier10886705010073
UDI-Public10886705010073
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number228145
Device Catalogue Number228145
Device Lot Number3L87866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2020
Initial Report FDA Received Date04/24/2020
Patient Sequence Number1